Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 468, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 21, 2008, 9:51 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2008, 9:51 PM CDT (02:51 UTC)
- Expired
- Sep 21, 2008, 10:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 220251
SVRLBF
NEC071-115-220330-
/O.NEW.KLBF.SV.W.0468.080922T0251Z-080922T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT SUN SEP 21 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1030 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CALAMUS RESERVOIR STATE RECREATION AREA...OR
10 MILES NORTHEAST OF TAYLOR...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 11 MILE MARKER 100 BY 1020 PM CDT...
HIGHWAY 11 MILE MARKER 110 BY 1025 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4181 9937 4196 9946 4208 9909 4208 9908
4209 9907 4208 9897 4184 9890
TIME...MOT...LOC 0251Z 252DEG 17KT 4191 9928
$$
TLK2 follow-up statements
000
WWUS53 KLBF 220310
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT SUN SEP 21 2008
NEC071-115-220330-
/O.CON.KLBF.SV.W.0468.000000T0000Z-080922T0330Z/
GARFIELD NE-LOUP NE-
1009 PM CDT SUN SEP 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN LOUP AND NORTHWESTERN GARFIELD COUNTIES...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CALAMUS RESERVOIR STATE
RECREATION AREA...OR 11 MILES NORTH OF BURWELL...MOVING EAST AT 22
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 11 MILE MARKER 110 BY 1025 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4181 9937 4196 9946 4208 9909 4208 9908
4209 9907 4208 9897 4184 9890
TIME...MOT...LOC 0309Z 251DEG 19KT 4194 9916
$$
TLK000
WWUS53 KLBF 220330
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT SUN SEP 21 2008
NEC071-115-220339-
/O.EXP.KLBF.SV.W.0468.000000T0000Z-080922T0330Z/
GARFIELD NE-LOUP NE-
1029 PM CDT SUN SEP 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUP AND NORTHWESTERN
GARFIELD COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS WITH THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUP AND
NORTHWESTERN GARFIELD COUNTIES TO EXPIRE AT 1030 PM CDT. THE
THUNDERSTORM WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND PEA SIZE
HAIL WHILE MOVING THROUGH NORTHERN GARFIELD COUNTY.
LAT...LON 4181 9937 4196 9946 4208 9909 4208 9908
4209 9907 4208 9897 4184 9890
TIME...MOT...LOC 0329Z 229DEG 16KT 4200 9908
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:23 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Sep 21, 3:23 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SUN SEP 21 2008 .SYNOPSIS... MOST OF SHOWERS FROM THIS MORNING THOUGH MID AFTN HAVE LIFTED INTO SCTRL SD. CLEARING AND DESTABILIZATION IN SERN WY AND WRN PNHDLE HAVE CONTRIBUTED TO ISOLATED TSRA. && .DISCUSSION... FORECAST CHALLENGE REMAINS POPS AND COVERAGE TONIGHT AND SEVERE THREAT. MODELS ARE IN POOR AGREEMENT WITH RESULTING QPFS. GIVEN CURRENT DEVELOPMENT TO OUR WEST...EXPECT ISOLATED TO WIDELY SCATTERED COVERAGE. A FEW SEVERE POSSIBLE DUE TO FAVORABLE 40-50KTS DEEP LAYER SHEAR AND SB CAPES UP TO 1000J/KG ACROSS OUR WEST. AREAS WEST OF VTN THROUGH OGA STILL MOST FAVORABLE FOR A FEW SEVER THROUGH EARLY EVENING. OVERNIGHT BOUNDARY LAYER MOISTURE FURTHER DEEPENS WITH STRATUS TO BECOME EXTENSIVE EAST OF LBF THROUGH VTN. THE SURFACE TROUGH WILL POSITION ITSELF ACROSS CNTRL PNHDL BY AFTN WHERE DEEPER MOISTURE AND INCREASING SHEAR WILL LEAD TO A BETTER DAY FOR STORM DEVELOPMENT. BETTER SURFACE HEATING WITH HIGHS IN THE MID 80S WILL LEAD TO GREATER DESTABILIZATION BY LATE AFTERNOON FOR THUNDERSTORMS TO FORM ALONG THE TROUGH AND MOVE EAST AS A STRONGER DISTURBANCE LIFTS NORTHEAST THROUGH THE EVENING. AREAS NORTH OF HIGHWAY 2 WILL HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT AND COVERAGE. TUESDAY THE SYSTEM WILL KICK EAST WITH A MORE ZONAL PATTERN FOR DRY CONDITIONS AND A COOL OFF INTO THE UPPER 70S. THIS MAY NOT LAST LONG HOWEVER AS NAM AND GFS POSITION A WARM FRONT ACROSS THE NEBR/KS STATE LINE LATE TUESDAY NIGHT WHICH LIFTS NORTH WEDNESDAY. HAVE INSERTED SLIGHT CHC POPS SOUTH OF I80 LATE TUESDAY NIGHT THEN FURTHER NORTHWARD ACROSS SERN HALF OF FA WEDNESDAY AND WEDNESDAY EVENING. THURSDAY THROUGH SUNDAY...DRY FCST AS WEAK UPPER RIDGE INFLUENCE AND AN UPPER TROUGH APPROACHING BY SUNDAY. 80S TO PREVAIL THU AND FRI COOLING DOWN INTO THE UPPER 70S BY SAT AND SUN. && .AVIATION... GUSTY SOUTH WINDS CONTINUE AHEAD OF SHORT WAVE TROUGH...WHICH WILL PUSH ACROSS THE REGION LATE TOMORROW. CURRENT FORECAST IS VFR INTO TOMORROW...HOWEVER LOW CONFIDENCE BOTH TAF SITES WILL REMAIN VFR THROUGH THE PERIOD. UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS EVENING/OVERNIGHT AND HAS THE POTENTIAL TO PRODUCE MVFR CIGS/VSBY SHRA/TSRA. TIMING OF SCT STORMS MAKE IT DIFFICULT TO PINPOINT A TIME OF OCCURRENCE. FEEL IT IS BETTER TO AMEND WHEN/IF STORMS WILL ARRIVE AT THE TERMINAL SITES. WOULD GIVE KVTN A HIGHER CHANCE OF DROPPING INTO THE MVFR CATEGORY THAN KLBF...AS STORMS WILL BE MOVING NORTHEAST...AFTER INITIATING OVER N CO AND WY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MM
Hazardous weather outlook, Sep 21, 9:08 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM CDT SUN SEP 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-221000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 908 PM CDT SUN SEP 21 2008 /808 PM MDT SUN SEP 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. THUNDERSTORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ALTHOUGH LOCALIZED AREAS OF HEAVY RAIN AND PEA SIZE HAIL IS POSSIBLE AS STORMS MOVE ACROSS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN AS A STALLED OUT COLD FRONT ACROSS NORTH CENTRAL NEBRASKA ACTS AS A FOCUS FOR SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE DURING THE LATE AFTERNOON. THE AREA OF GREATEST CONCERN IS ALONG AND NORTH OF INTERSTATE 80 AND MOISTURE WILL BE SUFFICIENT FOR INTENSE RAINFALL RATES WITH STRONGEST STORMS IN ADDITION TO THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
In the hours before
Local storm report, Sep 21, 6:34 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT SUN SEP 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 10 W EUSTIS 40.66N 100.22W
09/21/2008 E0.88 INCH FRONTIER NE PUBLIC
&&
JSWEETLocal storm report, Sep 21, 7:50 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT SUN SEP 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 SSW BREWSTER 41.87N 99.90W
09/21/2008 E0.88 INCH BLAINE NE PUBLIC
&&
JSWEETLocal storm report, Sep 21, 8:17 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SUN SEP 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL 14 SSE BREWSTER 41.75N 99.76W
09/21/2008 E0.88 INCH BLAINE NE PUBLIC
&&
TKECKLocal storm report, Sep 21, 9:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
927 PM CDT SUN SEP 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL TAYLOR 41.77N 99.38W
09/21/2008 E1.00 INCH LOUP NE LAW ENFORCEMENT
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 39 min |
| Sep 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 47 min |
| Sep 21, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 37 min |
| Sep 22, 12:26 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 34 min |
| Sep 22, 3:30 AM CDT | Wind Advisory | LBF | Boyd, Custer, Frontier, Garfield, Holt, Lincoln and 3 more | 17 hr |
| Sep 22, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.